MAUDE Adverse Event Report: Maquet Cardiopulmonary GmbH Cardiohelp; Console, Heart-Lung Machine, Cardiopulmonary Bypass

Maquet Cardiopulmonary GmbH Cardiohelp; Console, Heart-Lung Machine, Cardiopulmonary Bypass
Model Number Cardiohelp-i
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event occurred in usa during service.It was reported that the venous bubble sensor is defective error message was displayed.No harm to any person has been reported.As a bubble sensor defective alarm could lead to a zero flow mode, a report is required.It was confirmed that there was no visible damage on the sensor and its cable.A getinge technician was sent for investigation.The venous bubble sensor was sent back to customer labelled as defective and not for use.The cardiohelp was tested and passed all functions and has no malfuntion.The affected venous bubble sensor will be replaced as part of the ongoing fsca.Another venous bubble sensor with a similar failure was already investigated by the supplier (b)(4) on 2020-04-28.Following possible root causes were determined: - damaged wiring inside the cable due to mechanical tension - damage due to overvoltage or esd (electrostatic discharge).In order to investigate further, several venous bubble sensors were returned for investigation to getinge life-cycle-engineering and investigated on 2025-12-01 within the non-conformity.The root cause was determined as a separation of conductors in the cable near the sensor.As a remedial measure, the feed opening for the conductors must be closed before casting by the supplier during manufacturing.The investigation and actions within this non conformity are ongoing.Fsca was initiated.Referring to the fsca it is stated that "internal investigations have identified an issue with the durability of the connecting cable near the connection to the bubble sensor.Excessive bending of the cable can lead to poor contact, which may trigger the errors ¿ven.Bubble sensor defective¿ or ¿ven.Bubble sensor disconnected¿ on the connected medical device (rotaflow ii or cardiohelp-i).These errors can occur temporarily when the cable is moved or permanently if the connection is fully compromised.Upon availability of the new design: a new material 701055720 "bs 3/8x3/32 l1.7" (bubble sensor for 3/8¿ x 3/32¿ tubing, length 1,7 m) will be required for each exchanged sensor." the fsca is ongoing.According to the instructions for use (ifu), chapters "monitoring and sensors" and "bubble monitoring: function test" the venous bubble sensor and the arterial flow/bubble sensor have to be tested before each use.The cardiohelp has a flow/bubble sensor for bubble detection.The venous bubble sensor is optional and for additional bubble detection.According to the ifu of the cardiohelp (chapter "cleaning and disinfection", the cables and the whole device should be cleaned after each use to remove soiling or residual blood.Furthermore in chapter "connecting the sensors", it is stated that the sensors must be kept clean.The review of the non-conformities has been performed on 2026-09-29 for the period of beginning of ncs to 2026-09-21.In order to investigate the reported failure "venous bubble sensor malfunction/defective" further an internal nonconformity was initiated in november 2025.The investigation and actions within this non conformity are ongoing.In addition, a review for potential field actions and capas related to the failure and product in this complaint was performed.This complaint is in scope of capa and fsca was initiated.Based on the results the reported failure "venous bubble sensor defective" could be confirmed.The occurrence rate related to the reported issue is currently being monitored as part of maquet cardiopulmonary's trending program and additional investigations or corrections will be implemented in case of adverse trending.
 
Event or Problem Description
The event occurred in usa during service.It was reported that the venous bubble sensor is defective error message was displayed.No harm to any person has been reported.As a bubble sensor defective alarm could lead to a zero flow mode, a report is required.Complaint id (b)(4).

Brand Name
Cardiohelp
Common Device Name
Console, Heart-Lung Machine, Cardiopulmonary Bypass
Manufacturer (Section D)
Maquet Cardiopulmonary GmbH
neue rottenburger strasse 37
hechingen
Manufacturer (Section G)
Julia Kapfenberger
neue rottenburger strasse 37
hechingen
Manufacturer Contact
neue rottenburger strasse 37
hechingen 
MDR Report Key50946109
Report Number8010762-2026-0000595
Device Sequence Number13149651
Product Code DTQ
UDI-Device Identifier04037691658384
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCardiohelp-i
Device Catalogue Number701048012
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown